Alert archive / California / Wind Advisories in 2022
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 2, 2022, 1:11 AM PDT for Inyo County, San Bernardino County, California. It took effect at May 2, 2022, 12:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2022, 1:11 AM PDT (08:11 UTC)
- In effect from
- May 2, 2022, 12:00 PM PDT
- Expired
- May 3, 2022, 4:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4015 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821 WWUS75 KVEF 020811 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 111 AM PDT Mon May 2 2022 CAZ519-520-021930- /O.NEW.KVEF.WI.Y.0022.220502T1900Z-220503T0700Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 111 AM PDT Mon May 2 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From noon today to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds for the Owens Valley will likely be in the Olancha and Pearsonville areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-524-021930- /O.NEW.KVEF.WI.Y.0022.220502T2300Z-220503T1100Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 111 AM PDT Mon May 2 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT TUESDAY... * WHAT...West to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert and Eastern Mojave Desert. * WHEN...From 4 PM this afternoon to 4 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will affect the Barstow area, as well as Interstate 15 over Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
627 WWUS75 KVEF 021910 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1210 PM PDT Mon May 2 2022 CAZ519-520-030700- /O.CON.KVEF.WI.Y.0022.000000T0000Z-220503T0700Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1210 PM PDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds for the Owens Valley will likely be in the Olancha and Pearsonville areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-524-031100- /O.CON.KVEF.WI.Y.0022.220502T2300Z-220503T1100Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1210 PM PDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...From 4 PM this afternoon to 4 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will affect the Barstow area, as well as Interstate 15 over Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
828 WWUS75 KVEF 030649 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1149 PM PDT Mon May 2 2022 CAZ519-520-030800- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-220503T0700Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 1149 PM PDT Mon May 2 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Strong downslope winds have been decreasing in the southern Owens Valley and adjacent eastern Sierra slopes and speeds will continue to diminish after midnight through early Tuesday morning. $$ CAZ523-524-031100- /O.CON.KVEF.WI.Y.0022.000000T0000Z-220503T1100Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 1149 PM PDT Mon May 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...until 4 AM PDT Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will affect the Barstow area, as well as Interstate 15 over Mountain Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
840 WWUS75 KVEF 031037 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 337 AM PDT Tue May 3 2022 CAZ523-524-031145- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-220503T1100Z/ Western Mojave Desert-Eastern Mojave Desert- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, and Mitchell Caverns 337 AM PDT Tue May 3 2022 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... Wind speeds have been decreasing early this morning and gusts of 25 to 35 mph can be expected as they blow from the northwest or north across most of the Mojave Desert region of San Bernardino County. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 1, 6:51 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, May 1, 6:51 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 651 PM PDT Sun May 1 2022 .SYNOPSIS...Once the low pressure system exits the area tonight, a second system will pass by Monday into Tuesday, increasing winds and increasing fire danger for a brief period Monday afternoon. High pressure builds over the area Wednesday through Friday with lighter winds and increasing temperatures. && .UPDATE...It was a gusty afternoon along and north of Interstate 15, with a couple gusts over 40 mph in the Las Vegas Valley. Winds should weaken after sunset but remain breezy, especially in the Colorado River Valley. Another breezy afternoon is in store tomorrow as the influence of the next system is felt. The passage of a cold front Tuesday morning will produce seasonal temperatures on Tuesday and Wednesday. Things quickly warm up as the work week ends, with upper 90's expected in the Las Vegas Valley on Friday. Another system to bring wind and cooler temperatures late in the weekend. Updated forecast package will be out tonight. && .DISCUSSION...Tonight through next Sunday. As we head into the overnight hours tonight, the center of the low pressure system will be over central Utah with ridging moving in from the west. Areas prone to north winds, especially over the eastern half of the CWA, could continue to see some enhanced north winds into the early morning hours on Monday before decreasing. Light wind conditions will be short lived however, as influences from the next system over the PacNW begin to be felt. The center of this system stays well to our north, moving east along the northern Nevada border. However, a secondary wave riding down the backside of the low moves across central Nevada with an attendant front forecast to approach near our northern CWA border. Enhanced west winds will first show in the Sierra and along the eastern slopes by mid-late Monday morning with west-southwest winds increasing in the western parts of the Mojave Desert and across parts of southcentral Nevada by early afternoon. Other areas will see gusty southwest winds develop by mid afternoon. The only area that looks of any particular concern for wind headlines is in the western Mojave Desert where southwest gusts around 40 mph are possible beginning in the late afternoon and continuing into Monday night. Temperatures are expected to be around 5 degrees warmer on Monday. Winds are forecast to be much lighter on Tuesday as Monday's system moves away. Some lingering north winds are possible in the Colorado River Valley but nothing of significance is expected. Temperatures are forecast to cool back down to more seasonal levels. There is good model agreement this morning with high pressure ridging over the area Wednesday and Thursday before the upper flow flattens and becomes more westerly. The upper flow is forecast to become increasingly energetic over the weekend as the troughing moves into the west. Model agreement remains fairly good on Saturday with the next system either over the PacNW or over the northern Great Basin. By Sunday, all bets are off regarding the evolution of the weather pattern. However, there is signals of another significant system moving into the west and potentially, into the southwest. && .AVIATION...For Harry Reid...Winds will favor a northwesterly direction through the evening and into the overnight hours. 25-30 knot northwesterly wind gusts will impact the terminal area until approximately 03Z when wind gusts are expected to drop off. 8-15 knot sustained northwesterly winds will continue to affect the terminal area through 12Z, when winds will become light and variable. Gusty south/southwesterly winds will pick back up tomorrow afternoon around 20Z with 20-25 knot gusts likely. For the rest of southern Nevada, northwest Arizona and southeast California...The other Las Vegas Valley TAF sites will also favor a northwesterly direction through the evening and into the overnight hours. 25-35 knot gusts will be possible at KVGT through 04Z, with 25-30 knot wind gusts possible at KHND. These gusts will drop off around 04Z with 8-15 knot sustained northwesterly winds gradually decreasing and becoming light and variable during the morning hours. KBIH will favor a north/northwesterly direction through late tomorrow morning when winds will shift to the south. 30-35 knot gusts will be possible through 03Z when gusts will slightly decrease to the 20-25 knot range. Gusts will completely drop off at KBIH around 06Z, but sustained winds will remain from a north/northwesterly direction. Westerly 25-30 knot gusts will persist into the evening hours at KDAG, with gusts dropping off around 03Z while sustained 8-12 knot westerly winds continue. 20-30 knot gusts will be possible at the Colorado River Valley TAF sites with southwest winds shifting to the northwest throughout the afternoon. Wind gusts at these sites will gradually taper off during the early morning hours on Monday. && .FIRE WEATHER...On Monday, we are expecting to see a period of elevated fire concerns from the mid afternoon through early evening hours as southwest winds increase and surface humidity drops below 15 percent across parts of southern Nevada and northwest Arizona. Confidence in wind gusts over 35 mph for a 3 hour period however, is low with the best chance of that happening near our far northern CWA border. Confidence in RH values dropping below 15 percent is high, with the exception of the higher elevations above 6000 feet. My confidence in meeting both criteria for a period of 3 hours is too low at this time to warrant issuing any fire headlines. Beyond Monday, there are minimal fire weather concerns until the weekend when another system could move to the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Woods DISCUSSION...Salmen AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.